MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50003
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Postal code: (b)(6).Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during endovascular therapy, ipsilateral approach was gained from the right femoral artery to treat a chronic total occlusion (cto) lesion in the left external iliac artery (eia).The wire guide did not pass through the lesion, so the user decided to approach the lesion from both sides.The cxi support catheter was inserted from the right femoral artery over the wire guide.The wire guide got stuck in the cxi.The user tried to remove the cxi but the cxi hub got detached from the shaft.The user gave up to approach the lesion from the contralateral side and ipsilateral retrograde approach was gained instead.The patient's anatomy was not tortuous, but was severely calcified.The device was received by the manufacturer, and inspection of the device determined that the catheter/shaft had separated and not the hub, as reported.The patient's anatomy was not tortuous, but was severely calcified.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during endovascular therapy, ipsilateral approach was gained from the right femoral artery to treat a chronic total occlusion (cto) lesion in the left external iliac artery (eia).The wire guide did not pass through the lesion, so the user decided to approach the lesion from both sides.The cxi support catheter was inserted from the right femoral artery over the wire guide.The wire guide got stuck in the cxi.The user tried to remove the cxi but the cxi hub got detached from the shaft.The user gave up to approach the lesion from the contralateral side and ipsilateral retrograde approach was gained instead.The patient's anatomy was not tortuous, but was severely calcified.There were no adverse effects to be patient due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned cxi support catheter (cxi-2.6-18-150-p-ns-ang) to cook for investigation.Physical examination of the returned device showed: one device returned in used condition.Upon removing the strain relief, it was noted that 1cm of the catheter was remaining inside the hub.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible patient anatomy contributed to the failure due to the noted severe calcification.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information has been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: h1.Correction: this report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.H1: an mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A detailed search using a validated report revealed that there have been no deaths or serious injuries per 21 cfr part 803.3, due to fitting separation of cxi catheters from 01jan2018 through 01dec2021.Therefore, cook will cease malfunction reporting events involving fitting separation of cxi catheters.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the previous emdr was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12172807
Report Number1820334-2021-01815
Device Sequence Number16365612
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)230623(10)13262054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model NumberG50003
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number13262054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer11/02/2021
12/02/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date11/19/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6FR 11CM SHEATH; TERUMO NAVEED18 0.018INCH WIRE GUIDE
Patient SexUnknown